Alert archive / Massachusetts / High Surf Advisories in 2013

High Surf Advisory 2, NWS Boston/Norton, MA

June 14, 2013Barnstable County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this high surf advisory at Jun 14, 2013, 4:29 AM EDT for Barnstable County, Nantucket County, Massachusetts. It took effect at Jun 14, 2013, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2013, 4:29 AM EDT (08:29 UTC)
In effect from
Jun 14, 2013, 8:00 AM EDT
Expired
Jun 14, 2013, 7:21 PM EDT
In force
11 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2013-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2013-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WHUS41 KBOX 140829
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EDT FRI JUN 14 2013

...HIGH SURF AND POTENTIALLY DANGEROUS RIP CURRENTS TODAY ALONG
EAST FACING BEACHES...

.A LINGERING EAST TO NORTHEAST SWELL AS WELL AS NORTH-NORTHEAST
WINDS WILL LEAD TO A RISK FOR DANGEROUS RIP CURRENTS AS WELL AS
SOME HIGH SURF ALONG EAST FACING BEACHES OF SOUTHERN NEW ENGLAND.

MAZ022-024-141630-
/O.NEW.KBOX.SU.Y.0002.130614T1200Z-130615T0000Z/
BARNSTABLE MA-NANTUCKET MA-
429 AM EDT FRI JUN 14 2013

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* LOCATION...EAST FACING BEACHES OF CAPE COD AND NANTUCKET.

* SURF HEIGHT...AS HIGH AS 5 TO 7 FEET OFFSHORE.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGH SURF AND DANGEROUS RIP CURRENTS COULD MAKE
  CONDITIONS DANGEROUS FOR OBSERVERS TOO CLOSE TO THE WATERS EDGE.
  EVEN EXPERIENCED SWIMMERS MAY BE UNABLE TO BREAK FREE FROM RIP
  CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

&&

$$

MAZ007-015-016-019-141630-
/O.NEW.KBOX.RP.S.0002.130614T1200Z-130615T0000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
429 AM EDT FRI JUN 14 2013

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING.

* LOCATION...EAST FACING BEACHES OF MASSACHUSETTS

* RIP CURRENT RISK...MODERATE TO HIGH.

* SURF HEIGHT...AS HIGH AS 5 FEET AT TIMES.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WITH A HIGH RISK OF RIP CURRENTS EVEN EXPERIENCED
  SWIMMERS MAY BE UNABLE TO BREAK FREE FROM THE CURRENT AND ESCAPE
  FROM BEING CARRIED OFFSHORE. CONDITIONS COULD BE DANGEROUS FOR
  SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING AWAY FROM
SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN BECOME LIFE
THREATENING TO ANYONE WHO ENTERS THE SURF.

PLEASE VISIT THE FOLLOWING WEBSITE (USE LOWERCASE LETTERS) TO
SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
526 
WHUS41 KBOX 141541
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1141 AM EDT FRI JUN 14 2013

...HIGH SURF AND POTENTIALLY DANGEROUS RIP CURRENTS TODAY ALONG
EAST FACING BEACHES...

.GUSTY NORTHEAST WINDS WILL CONTINUE TO GENERATE STEEP AND CHOPPY
WIND WAVES TODAY YIELDING ROUGH SURF AND STRONG RIP CURRENTS
ACROSS EASTERN MASSACHUSETTS BEACHES...ESPECIALLY EAST FACING
OCEAN BEACHES. AS WINDS EASE LATER TODAY AND SHIFT TO OFFSHORE...
WIND WAVES WILL TRANSITION TO EAST NORTHEAST SWELLS WHICH MAY
LINGER INTO SATURDAY. THIS MAY YIELD A MODERATE OR HIGH RISK OF
RIPS INTO SATURDAY. MONITOR LATER FORECASTS FOR UPDATES.

MAZ022-024-142345-
/O.CON.KBOX.SU.Y.0002.000000T0000Z-130615T0000Z/
BARNSTABLE MA-NANTUCKET MA-
1141 AM EDT FRI JUN 14 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...EAST FACING BEACHES OF CAPE COD AND NANTUCKET.

* SURF HEIGHT...AS HIGH AS 5 TO 7 FEET OFFSHORE.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGH SURF AND DANGEROUS RIP CURRENTS COULD MAKE 
  CONDITIONS DANGEROUS FOR OBSERVERS TOO CLOSE TO THE WATERS 
  EDGE. EVEN EXPERIENCED SWIMMERS MAY BE UNABLE TO BREAK FREE 
  FROM RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

&&

$$

MAZ007-015-016-019-142345-
/O.CON.KBOX.RP.S.0002.000000T0000Z-130615T0000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
1141 AM EDT FRI JUN 14 2013

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...EAST FACING BEACHES OF MASSACHUSETTS

* RIP CURRENT RISK...MODERATE TO HIGH.

* SURF HEIGHT...AS HIGH AS 5 FEET AT TIMES.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WITH A HIGH RISK OF RIP CURRENTS EVEN EXPERIENCED 
  SWIMMERS MAY BE UNABLE TO BREAK FREE FROM THE CURRENT AND 
  ESCAPE FROM BEING CARRIED OFFSHORE. CONDITIONS COULD BE 
  DANGEROUS FOR SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING AWAY FROM
SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN BECOME LIFE
THREATENING TO ANYONE WHO ENTERS THE SURF.

PLEASE VISIT THE FOLLOWING WEBSITE (USE LOWERCASE LETTERS) TO
SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
178 
WHUS41 KBOX 142321
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT FRI JUN 14 2013

MAZ022-024-150030-
/O.CAN.KBOX.SU.Y.0002.000000T0000Z-130615T0000Z/
BARNSTABLE MA-NANTUCKET MA-
721 PM EDT FRI JUN 14 2013

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH
SURF ADVISORY.

HIGHER SEAS CONTINUE TO SUBSIDE OFFSHORE. THIS WILL MODERATE THE
THREAT OF HIGH SURF ALONG THE COASTS OF CAPE COD AND NANTUCKET.

$$

MAZ007-015-016-019-150030-
/O.CAN.KBOX.RP.S.0002.000000T0000Z-130615T0000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
721 PM EDT FRI JUN 14 2013

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH
RIP CURRENT RISK.

HIGHER SEAS CONTINUE TO SUBSIDE OFFSHORE. THIS WILL MODERATE THE
THREAT OF RIP CURRENTS ALONG THE EAST COAST OF MASSACHUSETTS.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jun 14, 3:58 AM EDT, 31 minutes earlier.

Area forecast discussion, Jun 14, 3:58 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT FRI JUN 14 2013

.SYNOPSIS...
THE LOW PRESSURE THAT IS BRINGING RAIN TO THE AREA THIS MORNING
WILL CONTINUE TO MOVE OFFSHORE TODAY...WITH RAIN GRADUALLY
TAPERING OFF. ASIDE FROM THE POSSIBILITY OF AN ISOLATED
THUNDERSTORM IN THE WEST THIS AFTERNOON...HIGH PRESSURE WILL BE
MOVING IN WITH DRY WEATHER EXPECTED INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MSAS SHOWS GRADUALLY DEEPENING LOW PRES IS JUST W OF THE 40/70
BENCHMARK AND CONTINUING TO PUSH ENE WITH TIME. RADAR ECHOS SHOW
THE PRIMARY FRONTOGENESIS/DEFORMATION BAND IS GRADUALLY PIVOTING
FROM A W-E ORIENTATION...TOWARD A MORE N-S ORIENTATION WITH TIME
AS THIS LOW CONTINUES TO MOVE OUT. THIS BAND IS ORIENTED FROM
CENTRAL CT-RI-BOS METRO AND CONTINUES TO WEAKEN WITH TIME AS THE
30-40 KT LLJ MOVES E WITH THE EXITING LOW. HAVE NOTED THAT PRECIP
RATES IN THIS BAND ARE GENERALLY A TENTH TO A QUARTER OF AN INCH
PER HOUR WITH ONLY BRIGHT BANDING SUGGESTED IN THE WEST PER
LATEST DUAL POL CC PRODUCT. NOT EXPECTING AN INCREASE IN PRECIP
RATES AS THIS BAND MOVES THROUGH SO REMAINING PRECIP AMOUNTS ARE
EXPECTED TO ONLY BE ANOTHER 0.5-1.0 INCHES INTO THE MID MORNING.
GUIDANCE CONTINUES TO SHOW THAT THE BULK OF THE PRECIP ENDS AFTER
12Z AS THE LOW MOVES FURTHER E AND THE BAND BEGINS TO DIMINISH IN
SITU DUE TO THE LOSS OF DEFORMATION. FOR MORE INFORMATION
REGARDING THE HYDRO ISSUES...SEE THE HYDRO DISCUSSION BELOW.

OTHERWISE...H85 40KT LLJ WILL MOVE ACROSS THE SE EARLY THIS
MORNING WITH SFC WIND GUSTS 30-40 MPH EXPECTED ON THE CAPE AND
ISLANDS. TIMING OF CURRENT WIND ADVISORY LOOKS GOOD SO WILL KEEP
IT GOING THROUGH 15Z.

AFTER PRIMARY PRECIP ENDS THIS MORNING EXPECTING A TRANSITION
TOWARD DRYING AND GRADUALLY CLEARING SKIES THROUGH THE AFTERNOON.
THE CAVEAT WILL BE IN THE W...WHERE A WEAK COLD FRONT WILL SLIDE E
FROM NY STATE. AM NOTING SOME MODEST INSTABILITY ESPECIALLY IF
SKIES ARE ALLOWED TO BREAK INTO SUN BY THE AFTERNOON. SHOULD THERE
BE ENOUGH BREAKS IN THE CLOUDS...MODEL GUIDANCE SUPPORTS 500-1000
J/KG OF CAPE BUT WITH LITTLE SHEAR AND LAPSE RATES ONLY ABOUT
6-6.5C/KM THUNDERSTORMS SHOULD BE RELATIVELY SHORT LIVED WITH ONLY
A BRIEF HEAVY DOWNPOUR EXPECTED. THE BEST CHANCE FOR THIS WILL BE
FROM THE CT VALLEY AND W WHERE SUN HAS THE BEST CHANCE OF BREAKING
THROUGH THE CLOUDS.

FINALLY...WILL ISSUE A HIGH SURF ADVISORY FOR THE EAST COAST OF
CAPE COD AND NANTUCKET...AND A RIP CURRENT RISK FOR EAST FACING
BEACHES OF MASSACHUSETTS. A E TO NE SWELL IS EXPECTED TO BUILD AS
LOW PRES EXITS TO THE E...WHICH COULD CREATE DANGEROUS SURF AND
RIP CURRENTS ALONG THESE BEACHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
TONIGHT...
WEAK COLD FRONT MOVES THROUGH THE AREA WITH LITTLE FANFARE AFTER
ANY LATE DAY THUNDERSTORMS DIMINISH IN THE WEST DUE TO LACK OF
DIURNAL HEATING AND DRY AIR MOVING IN QUICKLY ALOFT. EXPECTING
CLEARING SKIES OVERNIGHT AS HIGH PRES THEN MOVES IN BEHIND THE
FRONT. TEMPS WILL RANGE FROM NEAR 60 IN THE BOS-PVD METROS TO THE
MID 40S IN SW NH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...

* SEASONABLE TEMPS THIS WEEKEND WITH A CHANCE OF SHOWERS SUNDAY
* UNSETTLED AT TIMES EARLY NEXT WEEK WITH BEST CHANCE OF SHOWERS TUE
* MAINLY DRY AND SEASONABLE WED AND THU

OVERVIEW...
WEATHER PATTERN WILL REMAIN SOMEWHAT ACTIVE THROUGH EARLY NEXT WEEK
AS A SERIES OF WEAK DISTURBANCES MOVE THROUGH THE REGION.  TIMING
THE SHOWERS WILL BE DIFFICULT ALTHOUGH GFS AND ECMWF AGREE ON TWO
PERIODS OF SHOWERS...SOMETIME LATE SUNDAY AND/OR SUN NIGHT WITH THE
BEST CHANCE COMING LATER MON NIGHT INTO TUE ASSOCD WITH A COLD
FRONT. THEREAFTER...MAINLY DRY CONDITIONS EXPECTED.

SATURDAY...
THE BEST DAY OF THE WEEKEND AS HIGH PRES BUILDS OVER THE OHIO VALLEY
BRINGING DRY AND SEASONABLE CONDITIONS WITH MOSUNNY SKIES.  850 MB
TEMPS NEAR 10C WILL SUPPORT MAXES OF 75-80 DEGREES AND COMFORTABLE
HUMIDITY LEVELS ARE EXPECTED.

SUNDAY INTO SUNDAY NIGHT...
FAST MOVING LOW AMPLITUDE SHORTWAVE SWINGS THROUGH THE REGION SUN
AFTERNOON/EVENING AS A WARM FRONT APPROACHES FROM THE SW.  GFS IS
ABOUT 6 HRS FASTER THAN THE ECMWF BRINGING A PERIOD OF SHOWERS INTO
THE REGION SUN AFTERNOON...WITH ECMWF FOCUSING THE RAIN MORE DURING
SUN NIGHT. TIMING IS UNCERTAIN AND WE OPTED FOR CHC POPS SUN
AFTERNOON INTO SUN NIGHT. DID NOT INCLUDE THUNDER AS INSTABILITY
PARAMETERS ARE UNFAVORABLE. EXPECT SUNSHINE TO START THE DAY BEFORE
CLOUDS INCREASE IN THE AFTERNOON FROM WEST TO EAST.  SEASONABLE
TEMPS.

MONDAY...
IT APPEARS MOST OF THE DAY MAY SEE DRY CONDITIONS AS SNE WILL BE IN
BETWEEN SYSTEMS AS NEXT AMPLIFYING SHORTWAVE MOVES INTO THE GT LAKES
WITH WEAK SHORTWAVE RIDGING INTO NEW ENG.  HOWEVER...GFS AND ECMWF
SHOW INDICATE MARGINAL INSTABILITY DEVELOPING SO CANT RULE OUT AN
ISOLD AFTERNOON SHOWER/TSTM. MONDAY WILL LIKELY BE THE WARMEST DAY
OF THE EXTENDED PERIOD AS 850 MB TEMPS INCREASE TO 12-14C WHICH
SUPPORTS MAXES 80-85 DEGREES AWAY FROM THE COAST.

MON NIGHT INTO TUESDAY...
BEST CHANCE OF SHOWERS/TSTMS AS COLD FRONT MOVES INTO THE REGION ON
TUESDAY. ECMWF IS MORE AMPLIFIED THAN GFS WITH MID LEVEL SHORTWAVE
AND INDICATES A STRONGER FROPA.

WEDNESDAY AND THURSDAY... MAINLY DRY AND SEASONABLE CONDITIONS AS
HIGH PRES BUILDS INTO THE REGION.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE CONFIDENCE THROUGH FRIDAY...HIGH CONFIDENCE
TONIGHT.

WIDESPREAD MIX OF MVFR/IFR CONDITIONS IN PERSISTENT RAIN BAND WILL
CONTINUE THROUGH ABOUT 12Z-14Z. AFTER WHICH...EXPECT GRADUAL
IMPROVEMENT THROUGH MID DAY AS THE RAIN DIMINISHES AND LOW CIGS
BEGIN TO BREAK. MAINLY VFR CONDITIONS ARE EXPECTED BY LATE
AFTERNOON/EARLY EVENING AS SKIES GRADUALLY BREAK. WILL NEED TO
MONITOR FOR AFTERNOON/EVENING THUNDERSHOWER PARTICULARLY OVER THE
CT VALLEY W.  OTHERWISE...VFR CONTINUES INTO TONIGHT.

WINDS WILL GRADUALLY PIVOT AND INCREASE EARLY THIS MORNING. EXPECT
MAINLY E TO GIVE WAY TO E...THEN FINALLY N. WIND GUSTS WILL RANGE
FROM 15-25 KT IN THE W...TO 20-30 KT IN THE...THEN 30-40 KT AT
TIMES OVER THE CAPE AND ISLANDS. WINDS THEN GRADUALLY DIMINISH
FROM ABOUT MID MORNING INTO THE AFTERNOON.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...BUT LOWER CONFIDENCE
IN ACTUAL TIMING. EXPECT IMPROVEMENT THROUGH THE DAY. SOME LIGHT
SEA BREEZES POSSIBLE THIS AFTERNOON.

KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS. MODERATE CONFIDENCE IN
TIMING.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...HIGH CONFIDENCE.  VFR.

SUNDAY INTO MONDAY...MODERATE CONFIDENCE.  MOSTLY VFR...BUT LOW PROB
OF BRIEF MVFR IN SHOWERS SUN AFTERNOON/NIGHT. PATCHY IFR COASTAL FOG
SUN NIGHT.

TUESDAY...MODERATE CONFIDENCE.  MVFR/IFR CONDITIONS LIKELY AT TIMES
IN -SHRA/FG.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH FRIDAY...MODERATE CONFIDENCE.

GALE FORCE WINDS WILL CONTINUE ON THE SOUTHERN AND SOUTHEASTERN
WATERS INTO THE MID DAY TIMEFRAME...WITH SMALL CRAFT ADVISORY
WINDS TO THE N. WILL CONTINUE GALE WARNINGS FOR THE TIME
BEING...BUT WIDESPREAD SMALL CRAFT ADVISORIES ARE LIKELY TO FOLLOW
WELL INTO THE OVERNIGHT HOURS TONIGHT AS SEAS WILL TAKE SOME TIME
TO SUBSIDE. SO...NE GALES CONTINUE THROUGH ABOUT MID DAY...WITH
SMALL CRAFT WINDS TO FOLLOW INTO THE EVENING. SEAS WILL REMAIN
5-9FT OFFSHORE WELL INTO THE OVERNIGHT HOURS SO MARINE HEADLINES
WILL CONTINUE.

OUTLOOK...SATURDAY THROUGH TUESDAY...

MODERATE CONFIDENCE THROUGH THE PERIOD.

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH
MONDAY. A PERIOD OF PREFRONTAL SW WIND GUSTS MAY APPROACH 25 KT ON
TUE WITH SEAS BUILDING TO 5-6 FT OVER THE SOUTHERN OUTER WATERS.
SHOWERS AND FOG MAY LIMIT VISIBILITIES AT TIMES SUNDAY NIGHT THROUGH
TUESDAY.

&&

.HYDROLOGY...
WE WILL BE MAINTAINING THE FLOOD WATCH THROUGH 2PM THIS AFTERNOON.
THE BULK OF THE REMAINING RAINFALL SHOULD STAY BELOW AN
INCH...BUT GIVEN THAT RIVERS CONTINUE TO RISE...AND THERE COULD BE
SOME URBAN FLOODING THROUGH THE MORNING COMMUTE...WILL OPT TO KEEP
THE WATCH GOING UNTIL THE RAINS ARE ALLOWED TO COMPLETELY END.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR CTZ002>004.
MA...WIND ADVISORY UNTIL NOON EDT TODAY FOR MAZ022>024.
     FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MAZ002>021-026.
     HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR MAZ022-024.
NH...NONE.
RI...WIND ADVISORY UNTIL NOON EDT TODAY FOR RIZ008.
     FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ231-232-255-
     256.
     GALE WARNING UNTIL NOON EDT TODAY FOR ANZ233>235-237.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ251.
     GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ254.

&&

SYNOPSIS...KJC/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...KJC
AVIATION...KJC/DOODY
MARINE...KJC/DOODY
HYDROLOGY...STAFF
Hazardous weather outlook, Jun 14, 4:03 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT FRI JUN 14 2013

CTZ002>004-MAZ002>006-008>013-017-018-026-RIZ001>005-150815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
403 AM EDT FRI JUN 14 2013

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ011-012-015-150815-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
403 AM EDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-150815-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
403 AM EDT FRI JUN 14 2013

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE PROBABILITY THAT DANGEROUS RIP CURRENTS WILL
IMPACT ALL OCEAN-FACING BEACHES ACROSS SOUTHERN NEW ENGLAND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ014-020-021-RIZ006-007-150815-
SOUTHEAST MIDDLESEX MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
WASHINGTON RI-NEWPORT RI-
403 AM EDT FRI JUN 14 2013

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE PROBABILITY THAT DANGEROUS RIP CURRENTS WILL
IMPACT ALL OCEAN-FACING BEACHES ACROSS SOUTHERN NEW ENGLAND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ023-RIZ008-150815-
DUKES MA-BLOCK ISLAND RI-
403 AM EDT FRI JUN 14 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE PROBABILITY THAT DANGEROUS RIP CURRENTS WILL
IMPACT ALL OCEAN-FACING BEACHES ACROSS SOUTHERN NEW ENGLAND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022-024-150815-
BARNSTABLE MA-NANTUCKET MA-
403 AM EDT FRI JUN 14 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE PROBABILITY THAT DANGEROUS RIP CURRENTS WILL
IMPACT ALL OCEAN-FACING BEACHES ACROSS SOUTHERN NEW ENGLAND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-255-256-150815-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT FRI JUN 14 2013

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ254-150815-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
403 AM EDT FRI JUN 14 2013

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-250-251-150815-
BOSTON HARBOR-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
403 AM EDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ233>235-237-150815-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
403 AM EDT FRI JUN 14 2013

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:43 PM EDTFlash Flood WarningBOXBristol2 hr
Jun 14, 4:29 AM EDTRip Current StatementBOXEssex, Norfolk, Plymouth, Suffolk15 hr
Jun 14, 7:53 AM EDTRiver Flood WarningBOXMiddlesex20 hr
Jun 14, 2:58 PM EDTRiver Flood WarningBOXWorcester13 hr
Jun 14, 4:18 PM EDTRiver Flood WarningBOXMiddlesex, Worcester44 hr

Nearby

High Surf Advisories in Massachusetts, 2013Every high surf advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.